Thiazide Diuretics Pharmacology NCLEX Questions (NCLEX EXAM 2022)

1. The physician prescribes the patient a thiazide diuretic. The patient is experiencing increased urination. As the nurse you know that this medication causes this type of affect by how it affects the nephron. It does this by?

A. inhibiting the sodium-potassium-chloride cotransporter in the distal convoluted tubule

B. inhibiting the sodium-chloride cotransporter in the distal convoluted tubule

C. inhibiting the water reabsorption in the distal convoluted tubule

D. inhibiting the sodium-potassium transporter in the distal convoluted tubule

The answer is B. Thiazide diuretics inhibit the sodium-chloride cotransporter in the early part of the distal convoluted tubule. When this occurs it prevents sodium from being reabsorbed back into the blood. Since the sodium stays in the tubule, it will keep water with it. This will decrease the amount of water reabsorbed into the blood/body…thus increasing urination and extra fluid removal from the blood (causing a diuretic effect).

2. Your patient will be started on a thiazide diuretic to help manage blood pressure. Select all the medications below that are considered a type of thiazide diuretic:

A. Furosemide

B. Indapamine

C. Hydrochlorothiazide

D. Spironolactone

Contact the Author

Please Sign In to contact this author.